MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION SEASPINE SPINOUS PROCESS SYSTEM; T15 DRIVER

SEASPINE ORTHOPEDICS CORPORATION SEASPINE SPINOUS PROCESS SYSTEM; T15 DRIVER
Model Number 95-3000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 95-3000 t15 driver was not returned for investigation, nor were any photos of the complaint unit received.Review of the device history record concluded the instrument is approximately 4.5 years old.The root cause cannot be determined as the driver was not provided for evaluation.Additionally, no photos of the complaint unit were received.Based on prior complaints related to driver fractures, analyses suggest the tip failure is the result of field damage or age/wear, including but not limited to repeat use, reprocessing, or excessive torsional force.The respective driver is a reusable instrument that is subject to handling and multiple sterilization cycles after distribution into the field.Wear and damage can occur over time.
 
Event or Problem Description
It was reported on (b)(6) 2022 that a screwdriver tip fractured intraoperatively on (b)(6) 2022 and was left inside the implant in the patient.

Brand Name
SEASPINE SPINOUS PROCESS SYSTEM
Common Device Name
T15 DRIVER
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
MDR Report Key14946910
Report Number3012120772-2022-00023
Device Sequence Number17266640
Product Code PEK
UDI-Device Identifier10889981096151
UDI-Public10889981096151
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K173334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number95-3000
Device Catalogue Number95-3000
Device Lot NumberAT17J006A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown